Kentucky, 2011

Flash Flooding and Damaging Winds in Kentucky, September 26, 2011

September 26, 2011 · NWS LMK · 4 events in 2 counties and zones

A very slow moving line of thunderstorms brought several hours of heavy rainfall across a small portion of north Central Kentucky. Several rain gauges across western Louisville measured nearly 4 inches of rain within a 4 hour period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A very slow moving line of thunderstorms brought several hours of heavy rainfall across a small portion of north Central Kentucky. Several rain gauges across western Louisville measured nearly 4 inches of rain within a 4 hour period. A couple of thunderstorms brought localized damaging winds to Jefferson and Oldham Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 25, 8:59 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 25, 8:59 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT SUN SEP 25 2011

...MESOSCALE UPDATE...

HAD A CELL BRIEFLY BEEF UP OVER THE NORTHWEST FORECAST AREA OVER THE
LAST COUPLE OF HOURS...FORMING WHAT APPEARED TO BE A BOW ECHO. THIS
CELL APPARENTLY ONLY PRODUCED A 50 MPH WIND GUST NEAR LINCOLN CITY
IN AND WEAKER REPORTS. HAVE HAD NO OTHER STRONGER REPORTS AT THIS
TIME.

NOW HOWEVER THE FOCUS WILL SHIFT SOUTHWEST AS SEVERAL ROTATING CELLS
ARE MOVING TOWARD OUR SOUTHWEST FORECAST AREA. THESE CELLS ARE MORE
IN THE WARM SECTOR AHEAD OF A SURFACE MESO-LOW LOCATED WEST OF KCKV.
SPC MESOANALYSIS INDICATES NEGATIVE LI/S...LOW LCL/S...AND HIGH
EFFECTIVE HELICITIES ALL INDICATE THAT A TORNADIC THREAT IS POSSIBLE
ALONG OUR BORDER COUNTIES WITH TENNESSEE. ONE GOOD THING IS THAT THE
SHEAR IS INDICATED AS MORE UNIDIRECTIONAL ON THE KHPX RADAR...SO
WILL CONTINUE TO MONITOR FOR THE STRENGTH OF THE ROTATIONS.

.SHORT TERM (TONIGHT AND MONDAY)...

THE CENTER OF THE PERSISTENT CUTOFF LOW CAN BE SEEN IN WATER VAPOR
IMAGERY CURRENTLY OVER NORTHERN IL/EASTERN IA. THIS WILL CONTINUE TO
WOBBLE AROUND THAT AREA THROUGH THE SHORT TERM. A SURFACE LOW IS
CURRENTLY OVER SE ARKANSAS AND THIS WILL MOVE TO THE NORTHEAST
TONIGHT INTO WESTERN KY...THEN SOUTHERN INDIANA AND WILL EVENTUALLY
ROTATE BACK INTO NORTHERN ILLINOIS. THIS SYSTEM WILL SWING A COLD
FRONT THROUGH THE FORECAST AREA OVERNIGHT.

SHOWERS HAVE BEEN ONGOING ACROSS PORTIONS OF SOUTHERN INDIANA
THROUGH THE DAY TODAY. THIS WILL CONTINUE THROUGH THIS AFTERNOON.
ADDITIONALLY...LIGHT SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL
MOVE INTO WEST CENTRAL KENTUCKY OVER THE NEXT FEW HOURS.
HOWEVER...THE MAIN LINE WITH HEAVIER RAINS LOOKS LIKE IT WILL MOVE
INTO THE AREA AROUND 01-03Z TONIGHT. THIS LINE WILL SLOWLY TRACK
ACROSS THE FORECAST AREA OVERNIGHT. IT DOES LOOK LIKE IT WILL WEAKEN
SOMEWHAT AS IT MOVES EAST WITH LIGHTER RAINS EXPECTED OVER THE
EASTERN PORTION OF THE FORECAST AREA. THE HIGHEST RAINFALL AMOUNTS
THEREFORE WILL BE IN THE FAR WESTERN PORTION OF THE AREA WHERE UP TO
TWO INCHES OF RAIN WILL BE POSSIBLE. IN THE EAST UP TO AN INCH OF
RAIN WILL BE POSSIBLE WITH 1-1.5 INCHES FOR AREAS IN BETWEEN. THOUGH
FLASH FLOODING IS NOT EXPECTED WITH THESE RAINS SOME PONDING OF
WATER AND QUICK RISES ON SMALL STREAMS MAY OCCUR.

AS TO THUNDERSTORMS...THIS SYSTEM WILL HAVE LITTLE TO NO INSTABILITY
WITH IT AND WHAT LITTLE INSTABILITY THERE IS IS ELEVATED.
HOWEVER...A STRONG LOW LEVEL JET WILL DEVELOP OVERNIGHT. WINDS AT
850 MB WILL INCREASE TO 60+ KNOTS WHILE WINDS AT 2 KFT WILL INCREASE
TO 45-50 KT. SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE WITH THE RAIN.
IF THEY ARE ABLE TO MIX THE LOW LEVEL WINDS DOWN THERE COULD BE SOME
ISOLATED DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

THE RAIN WILL END FROM WEST TO EAST TOMORROW WITH DRIER AIR
FILTERING IN. SKIES WILL BECOME PARTLY CLOUDY. TEMPERATURES WILL TOP
OUT IN THE LOWER 70S.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

THE UPPER LOW THAT WE HAVE BEEN TALKING ABOUT FOR A WHILE NOW WILL
BE CENTERED OVER NORTHERN ILLINOIS AT THE START OF THE LONG TERM
PERIOD. IT IS EXPECTED TO DRIFT INTO LOWER MICHIGAN BY WEDNESDAY
MORNING AND THEN ON INTO ONTARIO...EVENTUALLY GETTING ABSORBED BY A
DEEP UPPER TROF SWINGING THROUGH SOUTHEAST CANADA LATE THIS WEEK. AS
THE LOW SLOWLY DEPARTS OUR RAIN CHANCES WILL DEPART WITH IT. FOR NOW
IT APPEARS THAT SOME PATCHY LIGHT RAIN WILL STILL BE
POSSIBLE...PARTICULARLY IN SOUTHERN INDIANA AND NORTHERN
KENTUCKY...THROUGH TUESDAY NIGHT. THE BEST CHANCES BY FAR WILL BE
MONDAY NIGHT BUT EVEN THEN GENERAL RAINFALL AMOUNTS LOOK TO BE ON
THE ORDER OF A TENTH OF AN INCH OR LESS.

SURFACE HIGH PRESSURE TRAVELING ALONG THE U.S./CANADA BORDER
WEDNESDAY THROUGH FRIDAY WILL TURN SOUTHEAST INTO THE OHIO VALLEY
FOR THE WEEKEND...GIVING US DEEP BLUE SKIES AND CRISP AUTUMN
TEMPERATURES FOR THE FIRST TWO DAYS OF OCTOBER.

FOR THE WORK WEEK HIGHS WILL GENERALLY BE IN THE 70S WITH THE
EXCEPTION OF THURSDAY WHEN THE LOW WILL HAVE MOVED FAR ENOUGH TO THE
NORTHEAST BUT THE CANADIAN HIGH COMING IN FROM THE NORTHWEST WON/T
BE TOO CLOSE YET AND TEMPERATURES MAY BE ABLE TO GET INTO THE LOWER
80S. HIGHS OVER THE WEEKEND WILL BE A FEW DEGREES EITHER SIDE OF 70.
LOWS WILL BE IN THE 50S DURING THE WORK WEEK AND THE 40S THIS
WEEKEND. THERE IS A POSSIBILITY OF A FEW OF THE USUAL COLD SPOTS
DIPPING SLIGHTLY INTO THE UPPER 30S BY SUNDAY MORNING OR MONDAY
MORNING IF THAT CANADIAN HIGH COMES RIGHT OVERHEAD.

&&

.AVIATION (00Z TAF ISSUANCE)...

FIRST OFF...NORTH/NORTHWESTERLY WINDS AT KSDF APPEAR TO BE RELATED
TO A WARM FRONT THAT SET UP NORTHEAST OF THE LOW PRESSURE DEVELOPING
NEAR THE MISSOURI BOOTHEEL. THIS FRONT WAS ENHANCED BY TEMPERATURE
DIFFERENCES OVER THE REGION...WHICH WITH SUNSET AND A STRENGTHENING
SOUTHERLY FLOW SHOULD WEAKEN OVER THE NEXT COUPLE OF HOURS.

AS FOR THE RAIN EVENT...THE HEAVIER RAINS ARE JUST WEST OF THE TAF
SITES AT THIS TIME. HAVE SOME ISOLATED EMBEDDED STORMS. BEST TIMING
FOR ONSET OF STORMS OVERNIGHT WILL BE 03-10Z AT KSDF AND KBWG AND A
LITTLE LATER AT KLEX. FOR NOW HAVE PREVAILING NEAR MVFR CONDITIONS
DURING THOSE PERIODS WITH SOME SLIGHTLY STRONGER GUSTS. MAY HAVE
BRIEF PERIODS OF IFR VSBY/S AS THE HEAVIER RAINS MOVE QUICKLY
THROUGH. FLOW ALOFT WILL BE STRONG FROM THE SOUTH SO HAVE LLWS IN
THE FORECASTS FOR THE OVERNIGHT HOURS.

CONDITIONS SHOULD IMPROVE RAPIDLY MONDAY MORNING AS DRIER AIR WRAPS
AROUND THE SLOW-MOVING UPPER LOW NOW CENTERED OVER EASTERN IOWA.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......RJS
SHORT TERM.....EER
LONG TERM......13
AVIATION.......RJS
Hazardous weather outlook, Sep 25, 2:39 PM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT SUN SEP 25 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
339 PM EDT SUN SEP 25 2011 /239 PM CDT SUN SEP 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL
OVERSPREAD THE AREA FROM WEST TO EAST THIS EVENING. ANY
THUNDERSTORMS WILL HAVE GUSTY WINDS AND DANGEROUS LIGHTNING.

HEAVY RAIN UP TO 2 INCHES IS POSSIBLE ACROSS SOUTHWESTERN INDIANA
AND WEST CENTRAL KENTUCKY. WHILE THIS AMOUNT OF RAIN IS NOT
EXPECTED TO BRING ANY FLOODING...SOME RAPID RISES ACROSS SMALL
STREAMS AND PONDING OF WATER ON ROADWAYS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MID DAY
MONDAY. ANY THUNDERSTORM WILL HAVE GUSTY WINDS AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

EER

In the hours before

Special weather statement, Sep 25, 7:27 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EDT SUN SEP 25 2011

INZ089-260100-
PERRY-
727 PM CDT SUN SEP 25 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS NEARING WESTERN PERRY COUNTY INDIANA...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GRANDVIEW...AND MOVING NORTHEAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ADYEVILLE...
  BRISTOW AND SASSAFRAS...
  CELINA AND APALONA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8680 3801 8678 3808 8678 3810 8677
      3811 8681 3818 8681 3820 8680 3826 8666
      3826 8663 3807 8650 3798 8679 3800 8681
TIME...MOT...LOC 0027Z 240DEG 37KT 3804 8696

RS
Special weather statement, Sep 25, 8:13 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT SUN SEP 25 2011

INZ076-077-084-090-260145-
CRAWFORD-HARRISON-ORANGE-WASHINGTON-
913 PM EDT SUN SEP 25 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  VALEENE AND PINE VALLEY...
  REGO AND HARDINSBURG...
  MILLERSBURG AND MAHAN CROSSING...
  ROSEBUD AND LIVONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3846 8599 3843 8600 3824 8654 3838 8665
      3869 8633 3869 8631 3871 8631 3877 8626
TIME...MOT...LOC 0113Z 227DEG 44KT 3837 8647

RS
Special weather statement, Sep 25, 8:44 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT SUN SEP 25 2011

KYZ023-024-026-027-061-070-071-260230-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-WARREN-
844 PM CDT SUN SEP 25 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MASONVILLE TO GUTHRIE...AND MOVING NORTHEAST AT 50 MPH. THESE STORMS
HAVE SHOW WEAK ROTATION AND HAVE PRODUCED 40 MPH WINDS. THESE STORMS
WILL CROSS OHIO...BUTLER...AND NORTHERN LOGAN COUNTIES THROUGH 930
PM CDT.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  HARTFORD...
  BEECHLAND AND WOLF LICK...
  HIGHVIEW AND WYSOX...
  MOUNT PLEASANT AND TURNERTOWN...
  SUGAR GROVE AND YOUNGTOWN...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3752 8708 3764 8695 3767 8683 3771 8686
      3782 8651 3706 8650 3667 8706 3706 8706
      3708 8692 3712 8690 3715 8693 3722 8691
      3727 8699 3735 8702 3736 8709
TIME...MOT...LOC 0143Z 231DEG 62KT 3763 8708 3667 8707

JSD
Special weather statement, Sep 25, 11:54 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EDT MON SEP 26 2011

KYZ029>031-260545-
BULLITT-JEFFERSON-OLDHAM-
1254 AM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PROSPECT...TO
OKOLONA...AND TO SHEPHERDSVILLE...MOVING NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 30
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  OKOLONA...
  LYNDON...
  LOUISVILLE...
  SOLITUDE AND RIVER BLUFF...
  MOUNT WASHINGTON AND HUNTERS HOLLOW...
  WHITFIELD AND THIXTON...
  ROUTT AND ORCHARD GRASS HILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3851 8535 3840 8532 3836 8529 3831 8533
      3829 8546 3826 8541 3823 8541 3811 8543
      3809 8547 3801 8551 3798 8550 3793 8555
      3789 8581 3795 8587 3794 8589 3827 8576
      3830 8567 3842 8562
TIME...MOT...LOC 0454Z 217DEG 44KT 3840 8565 3818 8569
          3800 8580

AL

The radar

The Louisville radar (KLVX), 29 km away, was scanning. The volume nearest the first event began at 05:05 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
September 26, 12:04 AM EST
Where
Jefferson County, Okolona
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.130, -85.680

A spotter reported three trees downed by thunderstorm winds.

Thunderstorm Wind, Oldham

When
September 26, 12:19 AM EST
Where
Oldham County, 4 mi E of Westport
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.480, -85.396

The local emergency manager reported trees downed on Bohannon and Goshen Lanes.

Flash Flood, Jefferson

When
September 26, 2:51 AM EST
Where
Jefferson County, 0.94 mi N of Louisville to 1.01 mi NNE of Louisville
Cause
Heavy Rain
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
38.243, -85.778

Local news reported a water rescue at the intersection of 15th Street and Breckinridge.

Flash Flood, Jefferson

When
September 26, 3:45 AM EST
Where
Jefferson County, 0.62 mi SSE of Louisville to 0.48 mi ESE of Louisville
Cause
Heavy Rain
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
38.222, -85.774

Local news media reported two high water rescues. They occurred at the intersections of 7th and Hill Streets, and near the intersection of Dumensil Street and Interstate Highway 264.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338448, 338449, 338450, 338452.